» » » Are YOU paying three times MORE for these drug brands that are the SAME as cheap options?

Are YOU paying three times MORE for these drug brands that are the SAME as cheap options?

Economy:
Are YOU paying three times MORE for these drug brands that are the SAME as cheap options?

SHOPPERS are charged three times more for big brand medication, even though it does exactly the same job as cheaper versions.

Drug giants ramp up price tags on the likes of paracetamol, ibuprofen and allergy tablets, and then use marketing tricks to persuade consumers to fork out the extra, according to money saving expert Martin Lewis.
The worst price inflation offender is Nurofen, followed by Clarity and Anadin Paracetamol, an investigation by Moneysavingexpert.com revealed.
Major brands were also found to use different marketing for drugs with same active ingredients, which could mislead customers.
In one case Nurofen Migraine Pain and Nurofen Tension Headache were found to be both, in effect, the same product with 342mg of Ibuprofen Lysine as the active product.
It comes after the Advertising Standard Authority yesterday ruled against a Nurofen TV advert that claimed it medicines targets specific types of pain.

Own-brand medication from pharmacy chains Boots and Lloyds was also far more expensive than equivalent generic versions, moneysavingexpert.com's probe found.
Shoppers have now been urged to look past the packaging when buying pain relief and allergy treatments over the counter.
Martin Lewis, founder of MoneySavingExpert.com, said: "The pharmaceutical industry is full of genuine wizards. There are the ones who make the drugs that help in the first place. Then there are the marketers who use a raft of tricks to persuade us there's hidden magic to their branded goods.
"Actually what really counts is the active ingredient. That's the stuff that does the job. If it's the same, sticking with branded drugs does not give extra aid to your health, it just hurts your wealth - with massive mark-ups that go to pay for their adverts and profits. "

.

Mr Lewis added: "These household name firms also sell virtually identical products in different packaging, to make you think you've got a targeted special medicine for your condition - in fact it's just the same old thing.
"Yet the marketing creates a little doubt - we're all guilty of thinking 'surely there must be a reason for saying this one is good for back pain' - and when you're hurting you spend a little extra.
"Do not think Boots and LloydsPharmacies are any better either. Some of their 'own brands' especially for hayfever are far more costly than the generic tablets they also sell - and again it's the same active ingredient.
" Only those with allergies need to take care, as then you also need to check there's nothing in the 'non-active' ingredients that's different too. "

Views
180
30 June 2016, 18:40